MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MULTIBITE; FORCEPS, BIOPSY, NON-ELECTRIC

BOSTON SCIENTIFIC CORPORATION MULTIBITE; FORCEPS, BIOPSY, NON-ELECTRIC
Model Number M00510101
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Code Perforation (2001)
Date of Event 10/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.(b)(4).According to the complainant, the suspect device has been disposed and is not available for return.If any further relevant information is received, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a multibite biopsy forceps was used in the esophagus during a biopsy procedure performed on (b)(6) 2019.Reportedly, the patient had a history of dysphagia according to the complainant, during the procedure, the patient's mucosa was noted to be soft and was torn upon insertion of the scope.When the multibite forceps were pushed up against the distal esophagus, they punctured through the esophagus creating a 3-4 mm hole.The perforation was clipped closed and the procedure was completed with a radial jaw 4 standard capacity biopsy forceps.The patient was admitted to the hospital on (b)(6) 2019 due to the perforation.

Brand Name
MULTIBITE
Common Device Name
FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9282624
Report Number3005099803-2019-05374
Device Sequence Number19389359
Product Code FCL
UDI-Device Identifier08714729164975
UDI-Public08714729164975
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM00510101
Device Catalogue Number1010
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/10/2019
Initial Report FDA Received Date11/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;